MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-18
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with heavy tortuosity and 70% stenosis in the right vertebral artery.A 4.0 x 18mm herculink elite stent deliver system (sds) was being advanced; however, after the non-abbott guidewire crossed the vertebral artery, the sds failed to advance to the target lesion due to anatomy.Therefore, a 2.5mm balloon was used to dilate the lesion but the sds still failed to advance.The sds was withdrawn but also met resistance with anatomy and the stent dislodged.A snare was used to successfully retrieve the dislodged stent.The procedure ended at this point.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported failure to advance and difficulty removing from the anatomy was not tested as it was based on procedural circumstances.The stent dislodgment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties and subsequent treatment to remove the dislodged stent were due to case circumstances.It is likely that anatomical conditions contributed to the reported failure to cross, difficulty removing and stent dislodgment.It is likely that the stent became compromised on the balloon during the failed attempt to advance resulting in resistance and dislodgment during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10426326
Report Number2024168-2020-06906
Device Sequence Number16798939
Product Code NIN
UDI-Device Identifier08717648077845
UDI-Public08717648077845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1011487-18
Device Catalogue Number1011487-18
Device Lot Number0031061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;